I have a history of a nocturnal seizure over 30 years ago, have been on dilantin and phenobarbitol since. No seizures since until some sort of incident 6 months ago. Many tests later and adjustments of meds find me feeling well. I think I may have had a TIA witnessed by someone in the family. I have no recall and it lasted 30 seconds. I am on Plavix but was off it for 2 weeks because of a needle biopsy of thyroid for nodules. My question is could going off Plavix possibly cause a TIA and how long does it take to get the level of Plavix back where it should be once you start taking it?
Below is info copied and pasted from wikipedia, I hope it is of some help to ur ?
From Wikipedia, the free encyclopedia
Transient ischemic attack
A transient ischemic attack (TIA, often colloquially referred to as “mini stroke”) is caused by the changes in the blood supply to a particular area of the brain, resulting in brief neurologic dysfunction that persists, by definition, for less than 24 hours; if symptoms persist then it is categorized as a stroke.
Symptoms vary widely from person to person, depending on the area of the brain involved. The most frequent symptoms include temporary loss of vision (typically amaurosis fugax); difficulty speaking (aphasia); weakness on one side of the body (hemiparesis); and numbness or tingling (paresthesia), usually on one side of the body. Impairment of consciousness is very uncommon.
Why were you put on Plavix in the beginning... for heart attack or stroke? Absolutely going off of it can lead to a mini-stroke/TIA, but going odd wont CAUSE one. Unfortunately you have to go off before a biopsy as it makes your blood thinner and there is too much risk of bleeding. Don't worry too much about the TIA, most have no long standing effects unless you have a LOT of them. So you want to go back on the Plavix and DON'T miss any doses! It should work right away.
The TIAs I've seen personally- and being a gerontology nurse I've seen a lot- scare the bejeezus out of everyone, as the person usually looks like they're either having a seizure and/or like they've died right on the spot. Great thing is they start responding pretty quickly, and by the next day it's like nothing has happened. The brain is a funny thing. Good luck, and take that Plavix!
I agree with you...my dad was taken off plavix due to a bad bladder infections which caused some bleeding. He was taken off and withing a month and a half had a min-Tia-stroke-episode. He's back on it...Thank God he's doing better.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.